Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
prncess23

Acne is coming back while on Doxycycline

Recommended Posts

Hello everyone,

I was originally on Minocycline (100mg) for about 6 months. For about 2 weeks, i got a really bad headache. I continued to use the drug. It got rid of my cystic acne completely. I used that in conjunction with NutraSonic to get rid of my scars. For the first time in my life, i was able to go outside without makeup.

Anyway, Minocycline was pricey and the long term side effects (hair loss) werent worth it. So my dermatologist switched to Doxycycline (100mg).

I wold get an acne here and there but nothing major. Just recently, I got 2 cystic acne (i never missed a dose), so i started taking it 2 times a day instead of one. Then 3 more cystic acne showed up.

What is going on? Do you think i am immune/resistant to it?

Link to comment
Share on other sites

Hi prncess23! I had the same problem as you. I've been on Doxy for almost a year now and when I first started, it was AMAZING! The inflammation went down overnight and the cysts disappeared in a week. 3 months later when I went back to my dermatologist I was still having small breakouts so she recommended accutane, but I was satisfied with the immense progress so I decided to stay on the doxy. Long story short, I took two months off of it during the summer after getting a bad sun burn and when i restarted, it seemed to be less effective. Today The acne on my back has returned and the acne on my face is back to where it was before the doxy (but without the painful cysts) so I will be starting the accutane process tomorrow. The doxy was a wonderful short term solution, but as soon as you stop or your body becomes resistant, it comes back. I do think that your body is slowly becoming resistant to the doxy because mine did. When you take an antibiotic you are killing the bacteria that causes the acne, but overtime, the bacteria evolves and while the doxy is killing the weak bacteria, it is not killing the bacteria that has evolved and become resistant. Remember, antibiotics are a temporary solution that is prescribed to help us get through tougher break outs, but in the long term they will stop working. I'm sorry I hope you find your solution!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×